Jump to content

Morphine


Recommended Posts

Had surgery on my stomach for reflux and a hiatus hernia recovering now feeling very spaced out and with lots of visual snow and dr not sure if it's coz I can't eat food properly so only been having liquid but the medication tramadol isn't helping makes me really knocked out and weird headed hopefully it will ware off and get better after i recover I been feeling out of it since the morphine on Tuesday

Link to comment
Share on other sites

Well, on account of your stomach, we'll try not to post too many jokes and make you laugh.

Interesting that it makes snow and DR worse. I don't have snow ... or my vision is too sluggish so each 'flake' is gone before I can see it, lol.

Guess it is a choice between pain and la-la-land. How much tramadol are you taking?

Link to comment
Share on other sites

  • 2 weeks later...
  • 3 months later...

I'm late in the game but for those who may experience similar at some point:

 

Often when one goes into surgery something call a scopolamine patch (transdermal) is applied to the skin behind the ear. I had it for a surgery and though it was general anesthesia that made my HPPD way, way worse. It wasn't. I discovered this little patch a day and a half later ( I slept for nearly a day afterward). 

 

As soon as I found this little thing and removed it I got better. They're supposed to remove it I think.  It prevents nausea from the anesthesia. If you touch it and touch your eyes, it will dilate your pupils. I had no idea what was going on and was really anxious. My pupils were dilated and it seemed to get worse. I didn't understand it. 

 

It is derived from an alkaloid of belladonna, scopolamine works by depressing the action of the nerve fibers near the ear and the vomiting center of the brain and central nervous system (CNS). The patch itself is designed with special layered materials that slowly release a small dose of the drug transdermally (through the skin) over a period of several days.

Read more here  http://www.surgeryencyclopedia.com/Pa-St/Scopolamine-Patch.html#ixzz2VbqFAXqp

Link to comment
Share on other sites

I had no idea about the patch until I found it on myself. They never said. My surgery was also emergency gallbladder surgery so there really wasn't a lot of discussion prior. 

It all goes away though. I'll definitely request to never have that little patch again but I'll also never willingly undergo any surgery again. 

The drugs-opiates, zofran, phenergen,  etc.. they all wear off. That's the good news. I've had HPPD baseline increases from far lesser things so I was concerned when it happened to me. 

 

In a perfect world doctors or surgeons would tell you everything, but in my experience anyway, they seem to go over what they see as the most relavent. I never knew to even ask about a patch, never knew it existed. But apparently it is pretty standard and that's why I decided to share! :) 

Link to comment
Share on other sites

Hmm I guess you can forgive them seeing as it was an emergency!
But it doesn't surprise me that Scopolamine would worsen symptoms, being an anticholinergic and all...
Perhaps it is possible to have your doctor alter your medical record to state that you don't want this in the future.
Thanks for sharing though!

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.